Exponential stability of an abstract nondissipative linear system

Kangsheng Liu, Zhuangyi Liu, Bopeng Rao

Research output: Contribution to journalArticlepeer-review

29 Scopus citations

Abstract

In this paper we consider an abstract linear system with perturbation of the form dy/dt = Ay + εBy on a Hilbert space H, where A is skew-adjoint, B is bounded, and ε is a positive parameter. Motivated by a work of Freitas and Zuazua on the one-dimensional wave equation with indefinite viscous damping [P. Freitas and E. Zuazua, J. Differential Equations, 132 (1996), pp. 338-352], we obtain a sufficient condition for exponential stability of the above system when B is not a dissipative operator. We also obtain a Hautus-type criterion for exact controllability of system (A, G), where G is a bounded linear operator from another Hilbert space to H. Our result about the stability is then applied to establish the exponential stability of several elastic systems with indefinite viscous damping, as well as the exponential stabilization of the elastic systems with noncolocated observation and control.

Original languageEnglish (US)
Pages (from-to)149-165
Number of pages17
JournalSIAM Journal on Control and Optimization
Volume40
Issue number1
DOIs
StatePublished - 2002

Keywords

  • Exact controllability
  • Exponential stability
  • Hautus-type criterion
  • Indefinite damping
  • Linear elastic system
  • Stabilization

Fingerprint Dive into the research topics of 'Exponential stability of an abstract nondissipative linear system'. Together they form a unique fingerprint.

Cite this